Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 4, NWS Midland/Odessa, TX

March 29, 2019

NWS Midland/Odessa, TX issued this red flag warning at Mar 29, 2019, 3:17 AM MDT. It took effect at Mar 29, 2019, 11:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2019, 3:17 AM MDT (09:17 UTC)
In effect from
Mar 29, 2019, 11:00 AM MDT
Expired
Mar 30, 2019, 1:00 AM MDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

946 
WWUS84 KMAF 290917
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
417 AM CDT Fri Mar 29 2019

...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING INTO TONIGHT
FOR RELATIVE HUMIDITY OF 10% OR LESS, WINDS OF 20 MPH OR MORE, 
AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.20 foot winds will increase today across the Guadalupe 
Mountains. Combined with unseasonably warm temperatures leading to
single-digit relative humidity, as well as high Fire Danger, 
critical fire weather will be likely this afternoon and evening. 
Winds will be light farther east and south however elevated fire 
weather conditions can be expected given the critically low 
humidity.

NMZ114-TXZ258-292100-
/O.UPG.KMAF.FW.A.0004.190329T1700Z-190330T0700Z/
/O.NEW.KMAF.FW.W.0004.190329T1700Z-190330T0700Z/
Guadalupe Mountains-
317 AM MDT Fri Mar 29 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM MDT
SATURDAY FOR THE GUADALUPE MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 1 AM
MDT Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...West 20 to 35 mph.

* HUMIDITY...5% to 7%.

* THUNDERSTORMS...None.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
1 follow-up statement
953 
WWUS84 KMAF 291908
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
208 PM CDT Fri Mar 29 2019

...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH LATE THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 
WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...

.Temperatures 10 to 15 degrees above normal have combined with
windy conditions to produce single-digit relative humidity in the
Guadalupe Mountains. 20ft winds could reach 30 to 35 mph, and
given high fire danger, critical fire weather conditions are
expected across the Guadalupe Mountains into tonight. Across the 
adjacent plains, similar dry conditions but lighter winds are 
yielding elevated fire weather conditions through this evening.

NMZ114-TXZ258-300700-
/O.CON.KMAF.FW.W.0004.000000T0000Z-190330T0700Z/
Guadalupe Mountains-
108 PM MDT Fri Mar 29 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM MDT SATURDAY FOR
THE GUADALUPE MOUNTAINS...

* WIND...West to southwest 20 to 35 mph.

* HUMIDITY...5% to 7%.

* THUNDERSTORMS...None.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:18 PM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 28, 11:18 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1218 AM CDT Fri Mar 29 2019

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

Low ceilings are expected for MAF by 12z and are expected to lift
around 16z. Southerly winds will weaken overnight then strengthen
out of the west with gusts Friday around 18z.

&&

PREV DISCUSSION... /issued 218 PM CDT Thu Mar 28 2019/

DISCUSSION...
Upper ridge remains over the area but a trough moving off the West
Coast will cross the Rockies and move onto the plains Friday.  As
the lead portion of this trough moves east models redevelop the
backside into a trough over the Rockies this weekend.  This next
trough will swing east Monday.

Temps are noticeably warmer today and have climbed into the 80s.
Readings will be even warmer on friday with 90s along the Pecos and
and pushing 100 along portions of the Rio Grande.  A cold front
blows through Saturday knocking temps down well below normal... have
increased wind speeds with Fropa should be pretty gusty.  Highs
Saturday will be in the 60s for most of the area with 70s south and
on Sunday widespread 50s expected. These temps expected to slowly
recovery Monday and Tuesday with 80s expected again by next
Wednesday.

The dryline has set up today up across the western portion of the
area as of 19z and is expected to set up Friday along the eastern
edge of the CWA.  Have had some storms fire up over the Davis Mtns
so extended low pops into the evening.  Storms tomorrow should be
east of the area.  Eta does develop some precip along the front
Saturday so went ahead and threw in some showers along and south of
the Pecos.

FIRE WEATHER...
A warming and drying trend will continue into Friday. Min RHs below
10 percent will be common for areas west of a Seminole to Midland to
Rankin line as afternoon temperatures warm into the upper 80s to
near 90. 20 foot winds will generally remain around 10-15 mph for
most areas however higher wind speeds look likely for the Guadalupe
Mountains, perhaps around 20-25 mph. ERCs remain below normal for
this areas but given the critical weather conditions, think at least
marginally critical fire weather conditions will be had. Initial
attack fires look to be the main concern through the afternoon
hours. Elevated fire weather conditions can be expected across the
southern New Mexico plains. A Fire Weather Watch will remain in
effect for the Guadalupe Mountains Friday afternoon and evening.
Overnight RH recovery tonight will range from poor in and near the
mountains to excellent across the Permian Basin and Lower Trans
Pecos. A cold front will move through early Saturday morning with
much improved RHs in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     48  59  36  55 /   0   0   0  10
Carlsbad                       47  61  38  56 /   0   0   0   0
Dryden                         57  72  44  59 /   0  10  20  20
Fort Stockton                  51  63  38  56 /   0  10  10  10
Guadalupe Pass                 46  56  38  51 /   0   0   0   0
Hobbs                          44  56  32  54 /   0   0   0   0
Marfa                          43  62  33  57 /   0   0   0   0
Midland Intl Airport           49  60  38  56 /   0   0   0  10
Odessa                         49  61  37  56 /   0   0   0   0
Wink                           48  62  37  58 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Friday through late Friday
     night for Guadalupe Mountains.

TX...Fire Weather Watch from 11 AM MDT Friday through late Friday
     night for Guadalupe Mountains.

&&

99/99/99
Hazardous weather outlook, Mar 29, 2:35 AM MDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
335 AM CDT Fri Mar 29 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
335 AM CDT Fri Mar 29 2019 /235 AM MDT Fri Mar 29 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected today into tonight in
the Guadalupe Mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High winds are possible in the Guadalupe Mountains Saturday night
through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:22 PM MDTSpecial Weather StatementMAFEctor23 min
Mar 28, 6:43 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward62 min
Mar 28, 6:45 PM MDTSpecial Weather StatementMAFEctor45 min
Mar 28, 7:43 PM MDTSpecial Weather StatementMAFCrane32 min
Mar 29, 2:51 AM MDTHigh Wind WatchMAF34 hr

Nearby

Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.